9 doctors weighed in:
If I had surgery for a chiari malformation in 2002 and they put a mesh patch in place of a piece of skull, could it be causing dystonia?
9 doctors weighed in

Dr. Ramin AmirNovin
Neurosurgery
5 doctors agree
In brief: Not likely
Dystonia is a complex problem usually caused by either meds, brain pathway problems, or both.
The use of mesh in the chiari surgery is very common and never been reported to cause dystonia. It can cause some local headaches but they usually resolve spontaneously.

In brief: Not likely
Dystonia is a complex problem usually caused by either meds, brain pathway problems, or both.
The use of mesh in the chiari surgery is very common and never been reported to cause dystonia. It can cause some local headaches but they usually resolve spontaneously.
Dr. Ramin AmirNovin
Dr. Ramin AmirNovin
Thank
Dr. Estrada Bernard
Neurosurgery
2 doctors agree
In brief: Probably not
It is not clear what you refer to as a mesh patch, as there are several possibilities .
Regardless, I am not aware of dystonia being attributable to any patch grafts.

In brief: Probably not
It is not clear what you refer to as a mesh patch, as there are several possibilities .
Regardless, I am not aware of dystonia being attributable to any patch grafts.
Dr. Estrada Bernard
Dr. Estrada Bernard
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors